MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER

NELLCOR PURITAN BENNETT MEXICO SA NELLCOR; OXIMETER
Model Number D-YS
Medical Device Problem Codes Failure to Read Input Signal (1581); Low Readings (2460); Delayed Program or Algorithm Execution (4034)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during use, the sensor had a reading even when not on the patient.The patient with a tracheostomy and a high risk of decannulation was having spo2 monitored using the ear clip sensor.The nurse noted that the spo2 was low at 86% as they walked past the bed space and then noticed that the sensor was on the pillow next to the patient's cheek but was still showing a trace and spo2 of 86%.Later that day, the ear clip sensor was found in the patient's hand, and it was still picking up a trace and a reading.It was tested on a handheld monitor; the sensor was clipped to receive a reading, then held hand over the sensor to see if a reading was picked up.As soon as the sensor was removed, the reading dropped off.However, when rubbing the peripheral part of the sensor, there was a slight quick reading, which should not happen.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that during use, the sensor had a reading even when not on the patient.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during use, the sensor had a reading even when not on the patient.The patient with a tracheostomy and a high risk of decannulation was having spo2 monitored using the ear clip sensor.The nurse noted that the spo2 was low at 86% as they walked past the bed space and then noticed that the sensor was on the pillow next to the patient's cheek but was still showing a trace and spo2 of 86%.Later that day, the ear clip sensor was found in the patient's hand, and it was still picking up a trace and a reading.There was no patient injury.

Brand Name
NELLCOR
Common Device Name
OXIMETER
Manufacturer (Section D)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX  22225
Manufacturer (Section G)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX   22225
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20199147
Report Number1282497-2024-00381
Device Sequence Number12450125
Product Code DQA
UDI-Device Identifier20884522042540
UDI-Public20884522042540
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K012891
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-YS
Device Catalogue NumberD-YS
Device Lot Number240020038H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown